MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-928
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was operated with multiple left pulmonary (oncological) resections by mini thoracotomy, during the weekend, the patient had a progressive subcutaneous emphysema and a thoracotomy dehiscence with pulmonary herniation, that was confirmed by ct scan, the patient had to undergo mini thoracotomy because of ruptured sutures.This was verified on the 6th postoperative day during patient reoperation.Upon reaching the plane of the thoracotomy, the rupture (tear) of the three sutures in "x" was verified for the costal approach, with integrity of the surgical knots.The sutures were separated from each other several centimeters and were not exposed to any cutting or erosive structure, so that only a material failure is plausible.The patient is still hospitalized.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of fifteen representative samples of device sealed.Visual inspection of the returned photographs revealed the suture which was knotted and in several pieces.Visual inspection and functional testing of the returned devices confirmed there were no abnormalities that would have caused or contributed to the reported condition.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of fifteen devices.Visual inspection of the returned photographs revealed it was knotted and in several pieces.The returned opened product consisted of one partial suture that was also the subject of the returned images.The suture was knotted and broken.Visual inspection and functional testing of the returned sealed devices confirmed there were no abnormalities that would have caused or contributed to the reported condition.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7768507
Report Number9612501-2018-01442
Device Sequence Number2218483
Product Code GAM
UDI-Device Identifier10884521043459
UDI-Public10884521043459
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberCL-928
Device Catalogue NumberCL-928
Device Lot NumberD8C0677X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/30/2018
01/08/2019
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date11/21/2018
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;